Hail, Kimball
- When
- August 4, 3:30 PM MST to 3:34 PM MST
- Where
- Kimball County, 9 mi SE of Kimball
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.133, -103.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 4, 2:05 PM MST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT WED AUG 4 2004 .SHORT TERM...VISIBLE CONVECTION JUST GEETING STARTED AROUND 18Z WITH A FEW WEAK RETURNS ON THE KCYS 88D SEEN OVER THE NORTHERN LARAMIE RANGE AT 19Z. ATMOSPHERE OVER TO THE EAST OF THE LARAMIE RANGE CONTINUES TO BE MOIST AND UNSTABLE EARLY THIS AFTERNOON WITH CAPE VALUES APPROACHING 2000 J/KG IN THE NEBRASKA PANHANDLE. THE STATIONARY FRONT ALONG THE LARAMIE RANGE AND A WEAK SHORTWAVE TROUGH NOW NEARING THE CWA WILL TRIGGER THE ACTIVITY. WILL KEEP THE MENTION OF SEVERE STORMS IN THE PANHANDLE THROUGH 04Z WITH HAIL AND WIND GUSTS THE MAIN THREAT. THE MOIST BOUNDARY LAYER AND AN EASTERLY WIND SHOULD ALLOW FOR LOW CLOUDS AND FOG TO FORM AGAIN LATER TONIGHT TO THE EAST OF THE SURFACE BOUNDARY. THE CLOUDS AND FOG WILL PERSIST THROUGH MID MORNING THURSDAY. LATER TONIGHT AND THURSDAY MODELS INDICATE AN INCREASE IN MID AND HIGH LEVEL HUMIDITY AS THE MOISTURE PLUME SPREAD BACK OVER THE CWA. WITHIN THAT PLUME MODELS HAVE BEEN CONSISTENTLY DEPICTING A SHORTWAVE TROUGH...NOW MOVING INTO CENTRAL ARIZONA...MOVING OVER THE CWA THURSDAY AFTERNOON AND EVENING. THE GFS APPEARS TO BE TOO STRONG BUT OTHER MODELS REALLY NOT TOO FAR BEHIND IN THEIR DEPICTION OF THE FEATURE. AS THE SHORTWAVE TROUGH NEARS THE SURFACE BOUNDARY WILL MOVE SLOWLY EAST AND SHOULD BE NEAR THE WYOMING AND NEBRASKA BORDER IN THE AFTERNOON. TO THE WEST...A DRIER AND MORE WESTERLY BOUNDARY LAYER WIND WILL BE PRESENT...WHILE TO THE EAST THERE WILL STILL BE THE MOIST AND UNSTABLE AIR MASS. THE HIGHER POPS FOR THURSDAY AFTERNOON SHOULD BE IN THE WESTERN NEBRASKA PANHANDLE AND THERE SOULD BE SOME STRONG STORMS PER THE LATEST DAY 2 OUTLOOK FROM SPC. THE CLOUD COVER IN MOST PLACES WILL HOLD THE HIGH TEMPERATURES DOWN A FEW DEGREES FROM THOSE OF TODAY. .LONG TERM...CONTINUED WARM WITH LOW POPS INTO THE WEEKEND WITH NO BIG CHANGES IN THE LONGWAVE PATTERN. OVER THE WEEKEND UPPER RIDGE FLATTENS AS UPPER LOW MOVES ACROSS SRN CANADA. THIS A DRAGS COLD FRONT ACROSS THE CWA LATER SATURDAY AND SUNDAY WITH SOME CONVECTION EXPECTED WITH IT. PATTERN TURNS DRIER INTO EARLY NEXT WEEK AS UPPER FLOW TURNS MORE NW AND SFC HIGH SETTLES ACROSS THE REGION SO WILL KEEP FCST DRY WITH MILD TEMPS. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. WEILAND/EMANUEL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1003 AM MDT WED AUG 4 2004 NEZ001>003-019>021-054-055-WYZ059>070-051145- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1003 AM MDT WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING BY MID AFTERNOON AND THEN SPREAD EAST THROUGH EARLY TONIGHT. A STATIONARY FRONT WILL BE OVER FAR EASTERN WYOMING DURING THAT TIME. THE AIRMASS ALONG AND TO THE EAST OF THE BOUNDARY IS MOIST AND WILL BECOME UNSTABLE. WINDS CONVERGING ALONG THE STATIONARY FRONT AND A WEAK UNSTABLE UPPER LEVEL DISTURBANCE MOVING OVER THE REGION WILL PROVIDE THE TRIGGER FOR STORM FORMATION. SOME OF THE STORMS FROM MID AFTERNOON THROUGH EARLY TONIGHT WILL PRODUCE HAIL TO ONE AND ONE HALF INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH...ESPECIALLY IN NIOBRARA COUNTY WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...FRIDAY AND SATURDAY ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THERE IS ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SOUTHERN PANHANDLE AS WELL AS THE SOUTH LARAMIE AND SNOWY RANGES OF SOUTHEAST WYOMING ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH EARLY TONIGHT MAINLY IN NIOBRARA COUNTY WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. WEILAND
The Cheyenne radar (KCYS), 105 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421386.